zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On the stable periodic solutions of a delayed two-species model of facultative mutualism. (English) Zbl 1143.34054
Let $a_i(\cdot), b_i(\cdot)\in C(R,[0,+\infty));$ $\tau_i(\cdot),\rho_i(\cdot)\in C^1(R,[0,+\infty));$ $c_i(\cdot)\in C(R,(0,+\infty)); r_i(\cdot)\in C(R,R)\, (i=1,2)$ be $\omega$-periodic functions. The authors establish sufficient conditions for the existence and globally asymptotic stability of positive periodic solutions for the following two-species system modelling “facultative mutualism”: $$ y'_1(t)=y_1(t)[r_1(t)-a_1(t)y_1(t)-b_1(t)y_1(t-\tau_1(t))+c_1(t)y_2(t-\rho_1(t)))], $$ $$ y'_2(t)=y_2(t)[r_2(t)-a_2(t)y_2(t)-b_2(t)y_2(t-\tau_2(t))+c_2(t)y_1(t-\rho_2(t)))], $$ where $\int_0^\omega r_i(t)dt>0\,(i=1,2).$ These results are extended to a more general two-species facultative mutualism system involving multiple delays. Some applications and biological interpretations are discussed.

34K60Qualitative investigation and simulation of models
34K13Periodic solutions of functional differential equations
34K20Stability theory of functional-differential equations
92D25Population dynamics (general)
Full Text: DOI
[1] Odum, E. P.: Fundamentals of ecology. (1971)
[2] Gilbert, L. E.: Ecological consequences of a coevolved mutualism between butterflies and plants. Coevolution of animals and plants, 210-240 (1975)
[3] Handel, S. N.: The competitive relationship of three woodland sedges and its bearing on the evolution of ant-dispersal of carex pedunculata. Evolution 32, 151-163 (1978)
[4] Hale, M. E.: The biology of lichens. (1974)
[5] Tinker, P. B. H.: Effects of vesicular-arbuscular mycorrhizas on higher plants. Symbiosis, 325-349 (1975)
[6] Burns, R. C.; Hardy, R. W.: Nitrogen fixation in bacteria and higher plants. (1975)
[7] Batra, L. R.: Insect -- fungus symbiosis: nutrition, mutualism and commensalism. Proc. symp. Second international mycological congress (1979)
[8] Dustan, P.: Distribution of zooxanthellae and photosynthetic chlorophyll pigments of the reef-building coral monastrea annularis Ellis and solander in relation to depth on a west indian coral reef. Bull. mar. Sci. 29, 79-95 (1979)
[9] Roughgarden, J.: Evolution of marine symbiosis -- A simple cost-benefit model. Ecology 56, 1201-1208 (1975)
[10] Janzen, D. H.: Coevolution of mutualism between ants and acacias in central America. Evolution 20, 249-275 (1966)
[11] Porter, K. G.: Enhancement of algal growth and productivity by grazing zooplankton. Science 192, 1332-1334 (1976)
[12] May, R. M.: Stability and complexity in model ecosystems. (1974)
[13] Fan, M.; Wang, K.: Periodic solutions of single population model with hereditary effect. Math. appl. 13, 58-61 (2000) · Zbl 1008.92028
[14] Miler, R. K.: On voterra’s population equation. SIAM J. Appl. math. 14, 446-452 (1996)
[15] Seifert, G.: On delay-differential equation for single species population variations. Nonlin. anal. TMA 9, 1051-1059 (1987) · Zbl 0629.92019
[16] Freedman, H. I.; Xia, H.: Periodic solution of single species models with delay, differential equations, dynamical systems and control science. Lecture note in pure appl. Math. 152, 55-74 (1994) · Zbl 0794.34056
[17] Fujimoto, H.: Dynamical behaviours for population growth equations with delays. Nonlin. anal. TMA 31, 549-558 (1998) · Zbl 0887.34071
[18] Chen, B. S.; Liu, Y. Q.: On the stable periodic solutions of single species molds with hereditary effects. Math. appl. 12, 42-46 (1999) · Zbl 0948.34047
[19] Kuang, Y.; Smith, H. L.: Global stability for infinite delay Lotka -- Volterra type systems. J. differen. Equat. 103, 221-246 (1993) · Zbl 0786.34077
[20] Goh, B. S.: Stability in models of mutualism. Am. natural. 113, 216-275 (1979)
[21] Travis, C. C.; Post, W. M.: Dynamics and comparative status of mutualistic communities. J. theoret. Biol. 78, 553-571 (1979)
[22] Wolin, C.; Lawlor, L.: Models of facultative mutualism: density effect. Am. natural. 124, 843-862 (1984)
[23] Boucher, D. H.; James, S.; Keeler, K. H.: The ecology of mutualism. Ann. rev. Ecol. syst. 13, 315-347 (1985)
[24] Dean, A. M.: A simple model of mutualism. Am. natural. 12, 409-417 (1983)
[25] He, X. Z.; Gopalsamy, K.: Persistence, attractivity, and delay in facultative mutualism. J. math. Anal. appl. 215, 154-173 (1997) · Zbl 0893.34036
[26] Hirsch, M. W.: Systems of differential equations which are competitive or cooperative. I. limit sets. SIAM J. Math. anal. 13, 167-179 (1982) · Zbl 0494.34017
[27] Smith, H. L.: On the asymptotic behaviour of a class of deterministic models of cooperating species. SIAM J. Appl. math. 46, 368-375 (1986) · Zbl 0607.92023
[28] Mukherjee, D.: Permanence and global attractivity for facultative mutualism system with delay. Math. methods appl. Sci. 26, 1-9 (2003) · Zbl 1028.34069
[29] Gaines, R. E.; Mawhin, J. L.: Coincidence degree and nonlinear differential equations. (1977) · Zbl 0339.47031
[30] Gopalsamy, K.: Stability and oscillations in delay differential equations of population dynamics. (1992) · Zbl 0752.34039
[31] Zaghrout, A. S.: Stability and persistence of facultative mutualism with populations interacting in a food chain. Appl. math. Comput. 45, 1-15 (1991) · Zbl 0727.92030
[32] Hui, H. H.; Xia, Y. H.; Lin, M. R.: Existence of positive periodic solution of mutualism system with several delays. Chaos, solitons fractals (2006)
[33] Yang, F.; Jiang, D. Q.; Wan, A. Y.: Existence of positive solution of multidelays facultative mutualism system. J. eng. Math. 19, 64-68 (2002) · Zbl 1055.34137
[34] Chen, F. D.; Shi, J. L.; Chen, X. X.: Periodicity in Lotka -- Volterra facultative mutualism system with several delays. J. eng. Math. 21, 403-409 (2004)
[35] Kumar, R.; Freedman, H. I.: A mathematical model of facultative mutualism with populations interacting in a food chain. Math. biosci. 97, 235-261 (1989) · Zbl 0695.92016
[36] Liu, Z. J.; Tan, R. H.; Chen, L. S.: Global stability in a periodic delayed predator -- prey system. Appl. math. Comput. (2006) · Zbl 1122.34048
[37] Alvarez, C.; Lazer, A.: An application of topological degree to the periodic competing species problem. J. aust. Math. soc. 28, 202-219 (1986) · Zbl 0625.92018
[38] Ahmad, S.: Convergence and ultimate bounds of solutions of the nonautonomous Volterra -- Lotka competition equations. J. math. Anal. appl. 127, 377-387 (1987) · Zbl 0648.34037
[39] Amine, Z.; Ortega, R.: A periodic prey -- predator system. J. math. Anal. appl. 185, 477-489 (1994) · Zbl 0808.34043
[40] Cushing, J. M.: Periodic time-dependent predator -- prey systems. SIAM J. Appl. math. 34, 82-95 (1997) · Zbl 0348.34031
[41] Liu, Z. J.; Chen, L. S.: Periodic solutions of a discrete time nonautonomous two-species mutualistic system with delays. Adv. complex syst. 9, 87-98 (2006) · Zbl 1107.92053
[42] Ye, D.; Fan, M.: Periodicity in mutualism systems with impulse. Taiwanese J. Math. 10, 723-737 (2006) · Zbl 1105.34026
[43] Wang, W. D.; Ma, Z. E.: Harmless delays for uniform persistence. J. math. Anal. appl. 158, 256-268 (1991) · Zbl 0731.34085